Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 4, 2006, 4:16 PM EDT for Kings County, New York. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 4, 2006, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Kings County, NY
The radar
The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:28 PM EDT | TSTM WND DMG | Flatbush, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 042016 SVROKX NYC047-042100- /O.NEW.KOKX.SV.W.0036.060704T2016Z-060704T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 416 PM EDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGS COUNTY IN SOUTHEAST NEW YORK... * UNTIL 500 PM EDT... * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONEY ISLAND...OR ABOUT NEAR VERRAZANO-NARROWS BRIDGE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLATBUSH BY 425 PM. CROWN HEIGHTS BY 430 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4070 7402 4057 7401 4058 7385 4073 7394 $$ EKSTER
1 follow-up statement
000 WWUS51 KOKX 042030 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 430 PM EDT TUE JUL 4 2006 NYC047-042100- /O.CON.KOKX.SV.W.0036.000000T0000Z-060704T2100Z/ KINGS NY- 430 PM EDT TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR KINGS COUNTY... AT 428 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FLATBUSH...MOVING NORTHEAST AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4066 7403 4058 7398 4064 7384 4073 7394 $$ EKSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 4, 2:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 255 PM EDT TUE JUL 4 2006 .NEAR TERM (REMAINDER OF TODAY THROUGH WEDNESDAY NIGHT)... SITUATION IS GETTING INTERESTING AS A COLD FRONT AND PRE-FRONTAL TROUGH PUSHES TOWARD THE REGION. CONVECTION ALREADY ONGOING ALONG THESE BOUNDARIES...WILL CONTINUE TO BECOME MORE WIDESPREAD AND MORE THREATENING AS IT MOVES EASTWARD. AS IS TYPICAL...THE MOST UNSTABLE AIR LIES ACROSS WESTERN AND NORTHERN SECTIONS OF THE CWA. WITH A WARM AND HUMID AIRMASS IN PLACE...APPROACHING BOUNDARIES AND FALLING HEIGHTS ALOFT...ALL THE INGREDIENTS ARE IN PLACE. INDICES ALL POINTING FOR SIGNIFICANT CONVECTION THROUGH THE EVENING HOURS. CAPES OVER 2500 J/KG...LI/S TO -7...TT/S OVER 50...SHOWALTER TO -5...K INDEX OVER 40 AND PRECIP WATERS AROUND 2 INCHES. ADD TO THAT A 240-260 STEERING FLOW AND MOST IF NOT ALL OF THE CWA SHOULD SEE CONVECTION THROUGH THIS EVENING BEFORE THE ACTIVITY BECOMES MORE SCATTERED ABOUT AND LESS THREATENING AFTER MIDNIGHT OR SO. THEREFORE...WE WILL CONTINUE WITH THE LIKELY POPS...TAPERING TO A CHANCE AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED AND IS IN EFFECT FOR THE ENTIRE CWA INCLUDING MARINE ZONES UNTIL 900 PM THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY RAIN AND TO A LESSOR DEGREE HAIL. THE FRONTAL BOUNDARY WILL SLOW TO A CRAWL AS IT TRIES TO TRAVERSE THE TRI-STATE REGION LATE TONIGHT THROUGH WEDNESDAY NIGHT. BY LATE IN THE DAY WEDNESDAY...A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND START TO RIDE NORTHEAST ALONG THE BOUNDARY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGHOUT THE DAY WEDNESDAY AND WEDNESDAY NIGHT. WE MAY HAVE TO WORRY ABOUT FLOODING IF THIS PANS OUT...AS THE FRONTAL BOUNDARY IS EXPECTED TO BE CLOSELY ALIGNED TO THE MID LEVEL STEERING FLOW...TRAINING OF ECHOES IS LIKELY AND THUS SOME FLOODING ISSUES MAY ARISE. HOWEVER IF THE LATEST COMPUTER MODELS PAN OUT...THE AXIS OF THE HEAVIEST PRECIPITATION IS EXPECTED TO LIE JUST OFFSHORE... ESPECIALLY WEDNESDAY NIGHT AS THE SURFACE WAVE MOVES ON BY. TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL TONIGHT...NEAR NORMAL WEDNESDAY...THEN A FEW DEGREES BELOW NORMAL WEDNESDAY NIGHT. && .SHORT TERM (THURSDAY THROUGH FRIDAY)... THE FRONT IS EXPECT TO DRIFT OFFSHORE EARLY THURSDAY WITH POSSIBLY SOME CONVECTION LINGERING ACROSS THE FAR EASTERN ZONES EARLY ON IT THE DAY. THEN...HIGH PRESSURE WITH ITS COOLER AND DRIER AIR...WILL START TO BUILD IN AND DOMINATE THE REST OF THE SHORT TERM. TEMPERATURES SHOULD CONTINUE TO AVERAGE A FEW DEGREES BELOW NORMAL THURSDAY AND THURSDAY NIGHT...RECOVERING TO NEAR NORMAL LEVELS BY FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE PERIOD. THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS OFFSHORE WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE NATIONS MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE EAST OF THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE UPPER RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW FRI INTO SAT. SHORT WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO WEAKEN THE NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS SOUTHEAST ACROSS EASTERN CANADA LATE IN THE WEEKEND AND INTO THE NORTHEAST MON AND TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE MOVES OFFSHORE WITH A RETURN FLOW RE-ESTABLISHED. THUS... INCREASINGLY HUMID AND LESS STABLE EARLY NEXT WEEK WITH RAIN CHANCES GRADUALLY INCREASING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. TEMPERATURES WILL START OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN TO WARM THROUGH THE WEEKEND. && .AVIATION... PRE-FRONTAL TROUGH IGNITING A LINEAR MCS ACROSS EASTERN PA...JUST ABOUT TO CROSS OVER INTO NJ AND THE LOWER HUDSON VALLEY OF NY. HIGH CAPE ENVIRONMENT AND MARGINAL 0-6KM SHEAR HAS LED TO A SEVERE THUNDERSTORM WATCH ACROSS THE ENTIRE METRO AREA...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. TIMING OF LINE BRINGS IT INTO THE KSWF/KMGJ AROUND 19Z...NYC METRO 20Z TO 21Z...AND KISP/KBDR 22Z TO 23Z. AIRMASS VERY UNSTABLE EVEN ALONG THE COAST...SO THERE IS A GOOD CHANCE THE CONVECTION MAKES IT OUT ACROSS WESTERN LONG ISLAND AND SOUTHERN CT BEFORE WEAKENING DUE TO THE MARITIME INFLUENCE. SHOULD THE LINE HOLD TOGETHER...IT WOULD BE NEAR KGON AT 23Z. THEREAFTER... PLENTY OF CONVECTIVE DEBRIS WITH MVFR VSBYS IN FOG/HAZE. WINDS VEER AROUND TO THE W/NW OVERNIGHT AND THEN BACK TO THE S/SW ON WED. && .MARINE... SW FLOW WILL INCREASE TO NEAR 15 KT LATE THIS AFTERNOON AND EARLY THIS EVENING ON THE OCEAN...AS A COLD FRONT APPROACHES FROM THE WEST AND THE PRESSURE GRADIENT INCREASES SLIGHTLY. STRONG AND EVEN A FEW SEVERE TSTMS WILL BE A THREAT THROUGH WED NIGHT...WITH THE GREATEST CHANCES THIS AFTERNOON AND EVENING...AND AGAIN LATE WED AFTERNOON THROUGH WED NIGHT. FOR SEAS...HAVE GONE AT LEAST A FOOT LOWER THAN 12Z WNA WAVEWATCH GUIDANCE WHICH CONTINUES TO BE OVERDONE. SEAS SHOULD MAX OUT AT 4 FT OVER THE EASTERN OCEAN WATERS FOR A TIME TONIGHT...AND AGAIN LATE WED NIGHT INTO THU. FLOW SHIFTS OFFSHORE LATE WED NIGHT AND THU AS A COLD FRONT FINALLY IS ABLE TO MOVE THROUGH THE AREA WITHOUT WASHING OUT. OTHER THAN A FEW GUSTS JUST BELOW SCA CRITERIA RIGHT AFTER FROPA WED NIGHT AND THU MORNING...QUIET CONDITIONS SHOULD CONTINUE. && .HYDROLOGY... A SERIES OF DISTURBANCES MOVING THROUGH THE AREA WILL KEEP AT LEAST A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST THROUGH THE NEAR AND SHORT TERM. THE BEST CHANCE FOR ANY SIGNIFICANT AND/OR WIDESPREAD RAINFALL WILL BE LATE THIS AFTERNOON INTO THIS EVENING AND THEN ONCE AGAIN FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN WEDNESDAY NIGHT AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE 500-700 HPA STEERING FLOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. NJ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. NY...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. MARINE...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. &&
Hazardous weather outlook, Jul 4, 1:05 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 105 PM EDT TUE JUL 4 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-051000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 105 PM EDT TUE JUL 4 2006 ...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. THE THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...LARGE HAIL AND POSSIBLY FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING. ANZ330-335-338-350-353-355-051000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 105 PM EDT TUE JUL 4 2006 ...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING...DAMAGING WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Jul 4, 12:18 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1218 PM EDT TUE JUL 4 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-050200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1218 PM EDT TUE JUL 4 2006 ...THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH THIS EVENING WITH SOME POSSIBLY SEVERE... A VERY WARM...HUMID AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE TRI-STATE REGION. SUCH CONDITIONS FAVOR THE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WITH A COLD FRONT APPROACHING FROM THE WEST...THESE STORMS WILL FORM INTO LINES OR CLUSTERS AHEAD OF THIS FEATURE. LATER THIS AFTERNOON AND THIS EVENING WILL LIKELY BE THE TIME WHEN THE COVERAGE OF THESE STORMS WHICH REACH THEIR PEAK. THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF THE TRI-STATE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HAIL IS A POSSIBILITY. VERY HEAVY RAIN IS LIKELY TO ACCOMPANY MANY OF THESE STORMS. THE HEAVY DOWNPOURS WILL LIKELY RESULT IN AT LEAST LOCALIZED FLOODING PROBLEMS OF POOR DRAINAGE AREAS AND ALONG ROADWAYS. SOME STREAMS... ESPECIALLY THE SMALLER ONES...MAY EXPERIENCE QUICK RISES DUE TO THE HEAVY RAIN AND ITS RUNOFF...SO RESIDENTS LIVING ALONG SOME OF THESE FLASHIER STREAMS SHOULD BE PREPARED TO HEAD TO HIGHER GROUND IF NECESSARY. IN ADDITION AND CERTAINLY NOT LEAST...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. WITH SO MANY OUTDOOR ACTIVITIES PLANNED FOR THE HOLIDAY...IT IS IMPERATIVE TO STAY ALERT TO THE PRESENCE OF ANY THUNDERSTORMS. MAKE SURE TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. THIS IS ESPECIALLY TRUE FOR BOATERS THAT WILL NEED EXTRA TIME TO SEEK SAFE HARBOR AND FOR THE LARGE CROWDS THAT ARE EXPECTED TO ATTEND THE VARIOUS FIREWORK DISPLAYS THIS EVENING. ALSO WITH THE HEAT AND HUMIDITY...MAKE SURE TO DRESS APPROPRIATELY... DRINK PLENTY OF WATER...STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE AND AVOID PROLONGED EXPOSURE TO THE SUN. REMEMBER ALSO THAT PETS REQUIRE SPECIAL ATTENTION WHEN HEAT AND HUMIDITY LEVELS CLIMB. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.
Special weather statement, Jul 4, 4:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 405 PM EDT TUE JUL 4 2006 NJZ003-004-042100- BERGEN-EASTERN PASSAIC- 405 PM EDT TUE JUL 4 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN AND PASSAIC COUNTIES... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEQUANNOCK TOWNSHIP TO ORANGE...AND MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR WAYNE BY 410 PM. NEAR RUTHERFORD BY 415 PM. NEAR TETERBORO BY 420 PM. NEAR RIDGEFIELD BY 425 PM. NEAR FORT LEE BY 430 PM. PEOPLE IN BERGEN AND SOUTHEASTERN PASSAIC COUNTIES...INCLUDING THE CITIES OF WAYNE...PATERSON...PASSAIC...HAWTHORNE...RUTHERFORD... RIDGEWOOD...TETERBORO...PARAMUS...RIDGEFIELD AND HACKENSACK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. EKSTER
Special weather statement, Jul 4, 4:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 409 PM EDT TUE JUL 4 2006 NJZ006-NYZ072>076-042115- BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 409 PM EDT TUE JUL 4 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...HUDSON...KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAYNE TO ORANGE TO CLARK...OR ALONG A LINE EXTENDING FROM WAYNE TO ORANGE TO LINDEN... AND MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR KEARNY BY 415 PM. NEAR UNION CITY BY 420 PM. NEAR HOBOKEN BY 425 PM. NEAR MIDTOWN MANHATTAN BY 430 PM. NEAR TRIBOROUGH BRIDGE BY 435 PM. NEAR EAST TREMONT BY 440 PM. PEOPLE IN HUDSON...NEW YORK...NORTHEASTERN RICHMOND...NORTHERN KINGS...NORTHWESTERN QUEENS AND WESTERN BRONX COUNTIES...INCLUDING THE CITIES OF KEARNY...TODT HILL...SECAUCUS...BAYONNE...JERSEY CITY...UNION CITY...HOBOKEN...VERRAZANO-NARROWS BRIDGE... TOMPKINSVILLE AND BATTERY PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. MLE
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 45 min |
| Jul 4, 3:55 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 50 min |
| Jul 4, 4:01 PM EDT | Special Marine Warning | OKX | 30 min | |
| Jul 4, 4:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 4, 4:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 4, 4:28 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 32 min |
| Jul 4, 4:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 46 min |
| Jul 4, 5:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 4, 5:45 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 4, 5:48 PM EDT | Special Marine Warning | OKX | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.